Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 360, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 15, 2008, 4:43 PM CDT for Knox County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2008, 4:43 PM CDT (21:43 UTC)
- Expired
- Jul 15, 2008, 5:09 PM CDT
- In force
- 26 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 142 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -515 J/kg
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:07 PM CDT, 36 minutes earlier.
Area forecast discussion, Jul 15, 4:07 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 407 PM CDT TUE JUL 15 2008 .DISCUSSION... MID LVL MOISTURE MOVING ESE THROUGH NORTHEAST NEB IS BEGINNING TO MAKE CONTACT WITH SFC BASED AIR AND TSTMS SHOULD CONTINUE TO DEVELOP. IMMEDIATE AREA HAS ONLY TCU SO FAR...BUT COULD DVLP TOWARD EVE...OR TSTMS COULD MOVE IN FROM WNW. EXPECT LITTLE OR NO ACTIVITY SOUTH OF I-80 CORRIDOR TONIGHT...WITH FRONT WELL TO THE N...AND BEST LLJ PROGGED TO DVLP CENTRAL NEB ONLY OF MDT INTENSITY. RICH SUBTROPICAL MOISTURE WILL CONTINUE TO MAKE ITS WAY NORTH FOR THE NEXT FEW DAYS. HOWEVER...EXPECT WED THROUGH EARLY THUR AFTN TO BE DRY WITH POSSIBLE EXCEPTION OF NEAR SD BORDER...AS WARM DRY CAP ALOFT STRENGTHENS. THIS SHOULD BRING A HOT DAY WED WITH AFTN CU HOLDING BACK TEMPS A COUPLE DEG. BEST CHC FOR STRONG TSTMS WILL BE THU EVE THROUGH FRIDAY. MODELS ARE COMING INTO BETTER AGREEMENT THAT A SHORT WAVE IN THE WESTERLIES WILL DRIVE A WEAK FRONT THROUGH THE AREA. AIRMASS AHEAD OF THE FRONT WILL BE QUITE MOIST...AND INSTABILITY SHOULD BE STRONG BY LATE THU AFTN ONCE THE CAP BREAKS. EXPECT TSTMS TO DRIVE SE THU NIGHT WITH MORE DEVELOPMENT FRI LASTING INTO FRIDAY NIGHT...MORE LIKELY IN THE SE BY SAT MORN. HEAVY RAIN ALSO POSSIBLE WITH BEST CHC THU NIGHT WITH GOOD LLJ INTO AREA. EXPECT SOME SORT OF A BREAK IN CONVECTION DURING THE WEEKEND AS UPPER RIDGING PROVIDES SOME SUPPRESSION...BUT TOUGH TO BE SURE AS BOUNDARIES REMAIN IN THE AREA. AS HAS BEEN THE CASE RECENTLY...OP MODELS ARE IN POOR AGREEMENT BY DAYS 6 AND 7. GFS CONTINUES TO DIG A STRONG UPPER TROUGH OR CLOSED LOW INTO THE N CENTRAL STATES...WHILE ECMWF BUILDS A RIDGE AND MOVES IT EAST. BEST GUESS AT THIS POINT IS THAT WE WILL BE IN WEAKER NW FLOW WITH RIDGE RUNNERS PROVIDING SOME CHC OF EVE AND OVERNIGHT TSTMS. TEMPS WILL GENERALLY BE WARM TO HOT. FRIDAY COULD END UP THE COOLEST AS CONVECTION CONTINUES DURING THE DAY...BUT TEMPS ANY DAY WILL DEPEND ON POSITION OF BOUNDARIES. GFS ENSEMBLES GIVE A PRELIMINARY SIGNAL THAT STRONG UPPER RIDGE SETS UP OVER THE AREA ARND JULY 25 AND STICKS AROUND...SO THIS MAY BE A PRELUDE TO A STRONG SUMMER HEAT WAVE. && .AVIATION... FOR TAF SITES KOMA/KLNK/KOFK THRU 16/18Z VFR CONDITIONS EXPECTED AT KOMA AND KLNK THROUGH THE PERIOD. KOFK MAY SEE SOME TRW AFTER 00Z AS WEAK SURFACE BOUNDARY MOVES INTO THE AREA BUT NO MENTION AT THIS TIME DUE UNCERTAINTY IN TIMING. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK/FOBERT
Hazardous weather outlook, Jul 15, 11:25 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1125 AM CDT TUE JUL 15 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-160630- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1125 AM CDT TUE JUL 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING MAINLY NORTH OF INTERSTATE 80...WITH A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS. MOISTURE WILL CONTINUE TO INCREASE TODAY...ADDING TO INSTABILITY ACROSS THE AREA. A WEAK FRONTAL BOUNDARY WAS LOCATED FROM SOUTHERN MINNESOTA INTO SOUTHERN SOUTH DAKOTA AND IS EXPECTED TO SINK SLOWLY SOUTH THIS AFTERNOON TO NEAR THE NEBRASKA BORDER. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS BOUNDARY LATE THIS AFTERNOON AND THIS EVENING... THEN MOVE SOUTHEASTWARD THROUGH THE NIGHT. SOME STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL DEVELOP AGAIN ON WEDNESDAY EVENING IN NORTHERN NEBRASKA AND NORTHERN IOWA AS A SLOW-MOVING FRONT DROPS SOUTHWARD OUT OF THE DAKOTAS AND MINNESOTA. STORMS WILL MOVE SOUTHEASTWARD AGAIN THROUGH THE NIGHT...AFFECTING MAINLY AREAS NORTH OF INTERSTATE 80. MORE WIDESPREAD THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY AS THE SLOW-MOVING FRONT MOVES THROUGH EASTERN NEBRASKA AND WESTERN IOWA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY NORTH OF INTERSTATE 80. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:51 AM CDT | High Wind Warning | OAX | Butler, Saline, Seward | 2 hr |
| Jul 15, 5:22 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 38 min |
| Jul 15, 5:55 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 50 min |
| Jul 15, 6:06 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 39 min |
| Jul 15, 6:42 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 48 min |
| Jul 15, 6:45 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.